Oklahoma, 2005Flash Flood in Oklahoma, August 16, 2005
August 16, 2005 · NWS OUN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 16, 10:27 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 16, 10:27 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1127 AM CDT TUE AUG 16 2005
.UPDATE...
POTENTIALLY SIGNIFICANT FLOODING EVENT IN PROGRESS. AREA OF MDT TO
HVY RAIN AND EMBEDDED T-STORMS ACROSS S OK AND N TX EXPECTED TO
WEAKEN GRADUALLY AND SHIFT E LATER TODAY...BUT IN MEANTIME IS
PARKED OVER AREAS THAT HAVE ALREADY RECEIVED THE HEAVIEST RAIN - 4
TO 8 INCHES, LOCALLY HIGHER - OVER THE PAST SEVERAL DAYS. FF WATCH
CONTINUES. WILL LOWER TEMPS AND THICKEN THE CLOUDS IN GRIDS FOR
THIS AFTERNOON...AND RAISE POPS TO 100 UNDER CURRENT RAIN AREAS.
&&
.PREV DISCUSSION... (ISSUED 422 AM CDT TUE AUG 16 2005)
DISCUSSION...
COMPLEX OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS
MORNING ACROSS NORTH TEXAS AND ARE SPREADING ACROSS MUCH OF MY
TEXAS AREA AND INTO SOUTHWEST OKLAHOMA. KFDR ESTIMATED SOME VERY
HEAVY RAIN TO THE SOUTH AND EAST OF BAYLOR. THINK KFDR RAINFALL
ESTIMATES MAY BE A TOUCH HIGH... BUT THE RAINFALL HAS BEEN QUITE
HEAVY EVEN IF KFDR IS OVERESTIMATING. THE HEAVY RAIN IS NOT QUITE
WITH THE KTLX COVERAGE AREA... BUT A REMINDER THAT WE SWITCHED
KTLX TO A TROPICAL Z/R RELATIONSHIP A COUPLE OF DAYS AGO AND
PRECIPITATION ESTIMATES FROM KTLX HAVE BEEN IN THE BALLPARK THE
LAST COUPLE OF MORNINGS.
PUT UP THE FLASH FLOOD WATCH AGAIN THIS MORNING. THE COVERAGE AREA
IS GENERALLY THE AREAS THAT HAVE HAD OVER 2 INCHES OF RAIN OVER
THE LAST FEW DAYS. GIVEN THE CURRENT CONVECTIVE TRENDS... AM NOT
QUITE AS CONFIDENT IN HEAVY RAIN OVER THE FAR SOUTHEAST PART OF
THE AREA... BUT HEAVY RAIN IS ALMOST A GIVEN IN PORTIONS OF NORTH
TEXAS AND SOUTHWEST AND SOUTH CENTRAL OKLAHOMA THIS MORNING.
OTHERWISE MAIN CHANGES TO THE FORECAST ARE TO KEEP SOMEWHAT HIGHER
POPS IN THE SOUTHEAST FOR TONIGHT... AND AM A BIT LESS AGGRESSIVE
WITH THE WARMING TREND THIS WEEK BECAUSE OF THE SATURATED GROUND
OVER MUCH OF THE AREA FROM THIS RAIN EVENT.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR OKZ028-OKZ030-OKZ031-
OKZ032-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-
OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...FLASH FLOOD WATCH UNTIL 6 PM TUESDAY FOR TXZ084-TXZ085-TXZ086-
TXZ087-TXZ088-TXZ089-TXZ090.
&&
24/26Hazardous weather outlook, Aug 16, 11:10 AM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT TUE AUG 16 2005
OKZ004>048-050>052-TXZ083>090-171200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
ONGOING SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS WILL CONTINUE THIS AFTERNOON BEFORE TAPERING
OFF TONIGHT. A STATIONARY FRONT ACROSS SOUTH CENTRAL OKLAHOMA INTO
WESTERN NORTH TEXAS WILL CONTINUE TO PROVIDE A FOCUS FOR SHOWER AND
THUNDERSTORM DEVELOPMENT. MEANWHILE... THE EXTENSIVE CLOUD COVER AND
PRECIPITATION OVER THE AREA WILL PRECLUDE STRONG SURFACE HEATING
TODAY AND THEREBY LIMIT THE AMOUNT OF INSTABILITY THAT CAN DEVELOP.
THE PRESENCE OF ONLY MODEST AMOUNTS OF INSTABILITY... ALONG WITH
RELATIVELY WEAK VERTICAL WIND SHEAR... WILL MINIMIZE THE POTENTIAL
FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY AUG 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
THE AIRMASS ACROSS THE SOUTHERN PLAINS REMAINS VERY MOIST. THE
SHOWERS AND THUNDERSTORMS THAT DEVELOP IN THIS ENVIRONMENT WILL
LIKELY PRODUCE HEAVY RAINFALL. WITH THE PREVIOUS HEAVY RAINS OF THE
PAST FEW DAYS... ANY ADDITIONAL HEAVY RAIN COULD RESULT IN
SIGNIFICANT FLOODING IN LOW LYING AREAS... MAINLY ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL TAPER OFF TO ONLY A SLIGHT CHANCE BY LATE
WEDNESDAY. A CHANCE FOR THUNDERSTORMS WILL RETURN IN THE FORECAST
AGAIN THIS WEEKEND AS A COLD FRONT MOVES INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.
24In the hours before
Local storm report, Aug 16, 7:00 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
800 AM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD HEALDTON 34.23N 97.49W
08/15/2005 CARTER OK EMERGENCY MNGR
OIL CITY ROAD NEAR HEALDTON CLOSED DUE TO HIGH WATER.
1100 PM FLASH FLOOD 1 E HEALDTON 34.23N 97.47W
08/15/2005 CARTER OK EMERGENCY MNGR
HWY 53 EAST OF HEALDTON CLOSED DUE TO HIGH WATER.
0300 AM FLASH FLOOD HEALDTON 34.23N 97.49W
08/16/2005 CARTER OK EMERGENCY MNGR
HWY 76 NEAR HEALDTON CLOSED DUE TO HIGH WATER. ALSO A
BRIDGE IN HEALDTON WAS OVERTOPPED.
&&
JLPLocal storm report, Aug 16, 7:29 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
829 AM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM FLASH FLOOD WICHITA FALLS 33.91N 98.50W
08/15/2005 WICHITA TX LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO HIGH WATER INCLUDING IOWA
PARK ROAD AND FM 369. CARS STALLED AT RUSKIN AND LANSING.
&&
JLPLocal storm report, Aug 16, 8:27 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 3 NNW WEWOKA 35.18N 96.52W
08/14/2005 SEMINOLE OK COUNTY OFFICIAL
EW125 CLOSED AT NOBLETOWN DUE TO HIGH WATER.
0200 AM FLASH FLOOD 3 NNW WEWOKA 35.18N 96.52W
08/15/2005 SEMINOLE OK COUNTY OFFICIAL
EW125 REMAINED CLOSED AT NOBLETOWN DUE TO HIGH WATER.
&&
JLPLocal storm report, Aug 16, 9:15 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1015 AM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD 9 S ADA 34.65N 96.66W
08/15/2005 PONTOTOC OK FIRE DEPT/RESCUE
COUNTY ROAD 1630 CLOSED DUE TO HIGH WATER. REPORTED BY
FITTSTOWN FD.
&&
JLPLocal storm report, Aug 16, 10:25 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1125 AM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD ARCHER CITY 33.59N 98.63W
08/16/2005 ARCHER TX DEPT OF HIGHWAYS
FM210 CLOSED FROM ARCHER CITY TO MEGARGEL.
1030 AM FLASH FLOOD SEYMOUR 33.60N 99.26W
08/16/2005 BAYLOR TX DEPT OF HIGHWAYS
HWY422 BETWEEN SEYMOUR TO JUST WEST OF ARCHER CITY CLOSED
DUE TO HIGH WATER.
1030 AM FLASH FLOOD ARCHER CITY 33.59N 98.63W
08/16/2005 ARCHER TX DEPT OF HIGHWAYS
HWY210 BETWEEN MEGARGEL AND JUST SOUTH OF ARCHER CITY
CLOSED DUE TO HIGH WATER.
1030 AM FLASH FLOOD LAKE KICKAPOO 33.65N 98.78W
08/16/2005 ARCHER TX DEPT OF HIGHWAYS
FM368 CLOSED DUE TO HIGH WATER.
1030 AM FLASH FLOOD 2 E IOWA PARK 33.96N 98.65W
08/16/2005 WICHITA TX DEPT OF HIGHWAYS
ONE LANE CLOSED DUE TO HIGH WATER ON US287 NEAR FM369.
ONE VEHICLE ALSO REPORTED WASHED OFF ROAD.
1030 AM FLASH FLOOD SEYMOUR 33.60N 99.26W
08/16/2005 BAYLOR TX DEPT OF HIGHWAYS
HWY183 CLOSED DUE TO HIGH WATER FROM SEYMOUR TO
THROCKMORTON COUNTY LINE. HWY422 ALSO CLOSED DUE TO HIGH
WATER FROM SEYMOUR TO ARCHER COUNTY LINE.
1030 AM FLASH FLOOD 4 SW SEYMOUR 33.56N 99.31W
08/16/2005 BAYLOR TX DEPT OF HIGHWAYS
FM2070 CLOSED DUE TO HIGH WATER.
1045 AM FLASH FLOOD MUNDAY 33.45N 99.62W
08/16/2005 KNOX TX LAW ENFORCEMENT
HW222 FROM MUNDAY TO THROCKMORTON COUNTY LINE CLOSED DUE
TO HIGH WATER.
1045 AM FLASH FLOOD 4 E KNOX CITY 33.42N 99.75W
08/16/2005 KNOX TX LAW ENFORCEMENT
FM2365 CLOSED DUE TO 3 FEET OF WATER OVER ROADWAY.
1115 AM FLASH FLOOD JOLLY 33.88N 98.35W
08/16/2005 CLAY TX LAW ENFORCEMENT
HW287 CLOSED DUE TO HIGH WATER SE OF JOLLY.
&&
JLPLocal storm report, Aug 16, 11:02 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1202 PM CDT TUE AUG 16 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM FLASH FLOOD HENRIETTA 33.82N 98.19W
08/16/2005 CLAY TX EMERGENCY MNGR
HWY 287 CLOSED BETWEEN JOLLY AND HENRIETTA DUE TO HIGH
WATER.
&&
JLPFlash Flood, Murray
- When
- August 16, 12:00 PM CST to 6:00 PM CST
- Where
- Murray County, 4 mi S of Davis
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 34.450, -97.117
Additional rainfall and runoff during the morning hours of August 16 in Murray County generated another crest on Honey Creek in Turner Falls Park, 4 miles south of Davis, OK. A crest of 2.9 feet at 3:30 pm CST on August 16 made a low water crossing near the park entrance impassible for a few hours during the afternoon.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 16, 200519 injured · $845,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Minnesota, August 16 to 18, 2005$300,000 · 0.88 in hail · 7 events
- Flash Flooding and Flooding in Texas, August 16 to 20, 2005$120,000 · 21 events
- Damaging Wind in Colorado, August 16, 2005$50,000 · 75 kt wind · 1 event
- Lightning Strike in Alabama, August 16, 2005$35,000 · 1 event
- Damaging Wind in Tennessee, August 16, 2005$25,000 · 60 kt wind · 1 event
- Damaging Wind in Virginia, August 16, 2005$20,000 · 1 event
- Damaging Wind in Tennessee, August 16, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Virginia, August 16, 2005$18,000 · 1 event
- Damaging Wind in Tennessee, August 16, 2005$18,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Virginia, August 16, 200560 kt wind · 13 events
- Damaging Wind in Tennessee, August 16, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473540.